NURS 180 PHARMACOLOGY WEEK 4
COMPREHENSIVE QUIZ 2026
1. A patient is prescribed Digoxin for heart failure. Which clinical finding should the nurse
prioritize as an early sign of Digoxin toxicity?
A. Elevated blood pressure
B. Hyperkalemia
C. Anorexia and nausea
D. Sudden onset of chest pain
Answer: C
Conceptual Explanation: Early signs of Digoxin toxicity are often gastrointestinal,
including anorexia, nausea, and vomiting, followed by visual disturbances like yellow-green
halos.
2. When administering Captopril, an ACE inhibitor, which electrolyte abnormality must the
nurse monitor for?
A. Hypocalcemia
B. Hypernatremia
C. Hyperkalemia
,D. Hypomagnesemia
Answer: C
Conceptual Explanation: ACE inhibitors block aldosterone secretion, which can lead to
potassium retention, resulting in hyperkalemia.
3. A client with a history of asthma is diagnosed with hypertension. Which of the following
beta-blockers would be the safest choice?
A. Propranolol
B. Nadolol
C. Timolol
D. Metoprolol
Answer: D
Conceptual Explanation: Metoprolol is a cardioselective beta-1 blocker, making it safer
for patients with respiratory conditions compared to non-selective blockers like
Propranolol.
4. A patient receiving IV Furosemide reports muscle weakness and palpitations. The nurse
should immediately assess for which condition?
A. Hypercalcemia
B. Hypokalemia
C. Metabolic acidosis
, D. Hyponatremia
Answer: B
Conceptual Explanation: Loop diuretics like Furosemide cause significant potassium
excretion; weakness and palpitations are classic signs of hypokalemia.
5. What is the therapeutic INR range for a patient taking Warfarin for atrial fibrillation?
A. 0.5 to 1.5
B. 1.1 to 1.2
C. 4.0 to 5.0
D. 2.0 to 3.0
Answer: D
Conceptual Explanation: For most indications like atrial fibrillation or DVT, the target INR
for Warfarin therapy is between 2.0 and 3.0.
6. Which medication is the specific antidote for a Heparin overdose?
A. Vitamin K
B. Glucagon
C. Protamine sulfate
D. Acetylcysteine
Answer: C
COMPREHENSIVE QUIZ 2026
1. A patient is prescribed Digoxin for heart failure. Which clinical finding should the nurse
prioritize as an early sign of Digoxin toxicity?
A. Elevated blood pressure
B. Hyperkalemia
C. Anorexia and nausea
D. Sudden onset of chest pain
Answer: C
Conceptual Explanation: Early signs of Digoxin toxicity are often gastrointestinal,
including anorexia, nausea, and vomiting, followed by visual disturbances like yellow-green
halos.
2. When administering Captopril, an ACE inhibitor, which electrolyte abnormality must the
nurse monitor for?
A. Hypocalcemia
B. Hypernatremia
C. Hyperkalemia
,D. Hypomagnesemia
Answer: C
Conceptual Explanation: ACE inhibitors block aldosterone secretion, which can lead to
potassium retention, resulting in hyperkalemia.
3. A client with a history of asthma is diagnosed with hypertension. Which of the following
beta-blockers would be the safest choice?
A. Propranolol
B. Nadolol
C. Timolol
D. Metoprolol
Answer: D
Conceptual Explanation: Metoprolol is a cardioselective beta-1 blocker, making it safer
for patients with respiratory conditions compared to non-selective blockers like
Propranolol.
4. A patient receiving IV Furosemide reports muscle weakness and palpitations. The nurse
should immediately assess for which condition?
A. Hypercalcemia
B. Hypokalemia
C. Metabolic acidosis
, D. Hyponatremia
Answer: B
Conceptual Explanation: Loop diuretics like Furosemide cause significant potassium
excretion; weakness and palpitations are classic signs of hypokalemia.
5. What is the therapeutic INR range for a patient taking Warfarin for atrial fibrillation?
A. 0.5 to 1.5
B. 1.1 to 1.2
C. 4.0 to 5.0
D. 2.0 to 3.0
Answer: D
Conceptual Explanation: For most indications like atrial fibrillation or DVT, the target INR
for Warfarin therapy is between 2.0 and 3.0.
6. Which medication is the specific antidote for a Heparin overdose?
A. Vitamin K
B. Glucagon
C. Protamine sulfate
D. Acetylcysteine
Answer: C